Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 17, 2008, 9:13 PM CDT for Kerr County, Texas. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2008, 9:13 PM CDT (02:13 UTC)
- Expired
- Mar 17, 2008, 9:47 PM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 122 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 9:22 PM CDT | HAIL 1 | 2 E Hunt, TX | |
| Mar 17, 9:27 PM CDT | HAIL 1.75 | 2 E Hunt, TX | MOSTLY 1 INCH HAIL |
| Mar 17, 9:29 PM CDT | HAIL 1.75 | 2 Nw Ingram, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 17, 6:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 3256 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 180212
SVREWX
TXC265-180300-
/O.NEW.KEWX.SV.W.0022.080318T0213Z-080318T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 PM CDT MON MAR 17 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KERR COUNTY...
* UNTIL 1000 PM CDT.
* AT 906 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED 10 MILES SOUTH OF HUNT...OR 12 MILES NORTHWEST OF
MEDINA...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF HUNT BY 925 PM CDT...
WALTONIA BY 930 PM CDT...
INGRAM BY 940 PM CDT...
KERRVILLE AND KERRVILLE STATE PARK BY 945 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3014 9927 3011 9897 2991 9917 2993 9932
2993 9945
TIME...MOT...LOC 0213Z 232DEG 20KT 2995 9934
$$2 follow-up statements
000
WWUS54 KEWX 180228
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
926 PM CDT MON MAR 17 2008
TXC265-180300-
/O.CON.KEWX.SV.W.0022.000000T0000Z-080318T0300Z/
KERR TX-
926 PM CDT MON MAR 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR CENTRAL KERR COUNTY...
AT 918 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLFBALL SIZE HAIL OVER CENTRAL
KERR COUNTY. THIS STORM WAS LOCATED NEAR HUNT...OR 11 MILES WEST OF
KERRVILLE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
INGRAM AT 940 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3013 9918 3012 9909 2997 9924 2999 9940
3000 9940 3003 9936 3007 9934 3014 9927
3014 9918
TIME...MOT...LOC 0226Z 218DEG 26KT 3008 9927
$$000
WWUS54 KEWX 180247
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 PM CDT MON MAR 17 2008
TXC265-180256-
/O.CAN.KEWX.SV.W.0022.000000T0000Z-080318T0300Z/
KERR TX-
946 PM CDT MON MAR 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KERR COUNTY IS
CANCELLED...
THE THUNDERSTORMS HAS MOVED OUT OF CENTRAL KERR COUNTY AND INTO
SOUTHWEST GILLESPIE COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM
WARNING FOR CENTRAL KERR HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3013 9918 3012 9909 2997 9924 2999 9940
3000 9940 3003 9936 3007 9934 3014 9927
3014 9918
TIME...MOT...LOC 0246Z 218DEG 26KT 3019 9917
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 6:29 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 17, 6:29 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 629 PM CDT MON MAR 17 2008 .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS EVENING WILL BECOME MORE WIDESPREAD BY MIDNIGHT AND SPREAD EAST AS AN UPPER LEVEL TROUGH AND DRY LINE MOVE ACROSS THE AREA LATER TONIGHT AND TUESDAY MORNING INTO THE EARLY AFTERNOON. HAIL AND STRONG GUSTY WINDS ARE POSSIBLE WITH THE STORMS. STORMS WILL THEN BECOME ISOLATED IN THE AFTERNOON. MOSTLY VFR SKIES WILL BECOME MVFR THIS EVENING WITH IFR POSSIBLE IN AND NEAR SHOWERS AND THUNDERSTORMS. SKIES WILL BECOME VFR BY TUESDAY AFTERNOON. S TO SE WINDS 10 TO 20 KTS WITH GUSTS TO 30 KTS WILL SHIFT TO W TO NW WITH THE PASSAGE OF THE DRYLINE. && .PREV DISCUSSION... /ISSUED 302 PM CDT MON MAR 17 2008/ DISCUSSION... THE LONG AWAITED SEVERE WEATHER EPISODE HAS JUST ABOUT ARRIVED. A STRONG DEEP FETCH OF RICH GULF MOISTURE WHICH HAS DOMINATED SOUTH CENTRAL TEXAS TODAY WILL ENCOUNTER A MAMMOTH UPPER LEVEL LOW. THIS UPPER LOW WILL DIG A LITTLE MORE INTO NORTHERN MEXICO LATER TODAY BEFORE HEADING EAST AND CLASHING WITH OUR MOIST AND UNSTABLE AIRMASS LATE TONIGHT AND EARLY TUESDAY. THE RESULT WILL BE SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING FROM THE NORTHWEST AND SPREADING SOUTHEAST ACROSS THE CWA TONIGHT INTO EARLY TUESDAY. STORMS WILL CRANK ALONG A DRY LINE ACROSS THE SOUTH PLAINS INTO WEST CENTRAL TEXAS THIS AFTERNOON AND DEVELOP SOUTH TONIGHT AS THE LOW MOVES EAST. EXPECT A LINE OF STRONG TO SEVERE LINE OF THUNDERSTORMS ALONG THE DRY-LINE/FRONT MOVING INTO THE HILL COUNTRY BY LATE TONIGHT WITH THE POTENTIAL FOR LARGE HAIL, DAMAGING WINDS AND HEAVY RAINS. SOME ISOLATED TORNADOES CANNOT BE RULED OUT GIVE GOOD SHEARS ALOFT AND STRONG SOUTHEAST INFLOW INTO DISCRETE CELLS. THE UPPER LOWS CENTER WILL BE MARCHING NORTHEAST ACROSS SOUTH CENTRAL TEXAS TOMORROW AFTERNOON INTO TOMORROW NIGHT WITH RAINS ENDING FROM THE WEST AND SOUTHWEST TOMORROW NIGHT. NORTHWEST FLOW WILL FOLLOW ON WEDNESDAY WITH DIMINISHING WINDS AND LOW HUMIDITIES. INCREASINGLY ZONAL FLOW WITH SOUTHERLY FLOW THURSDAY THROUGH SATURDAY WILL LEAD TO A WARMING TREND. A COLD FRONT PUSHING THROUGH THE AREA EARLY SUNDAY WILL RESULT IN SLIGHTLY BELOW NORMAL HIGHS AND LOW CHANCES FOR RAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 64 47 75 44 / 80 100 50 - 0 AUSTIN BERGSTROM INTL AIRPORT 65 65 48 70 38 / 80 100 40 - 0 DEL RIO INTL AIRPORT 61 69 44 77 49 / 70 30 20 - 0 SAN ANTONIO INTL AIRPORT 64 67 43 78 44 / 70 70 30 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM TO 7 PM CDT TUESDAY FOR THE FOLLOWING COUNTIES: DIMMIT...FRIO...KINNEY...MAVERICK...UVALDE...VAL VERDE... ZAVALA. FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: BASTROP...BLANCO...BURNET...CALDWELL...FAYETTE... GILLESPIE...HAYS...LEE...LLANO...TRAVIS...WILLIAMSON. && 13/04
Hazardous weather outlook, Mar 17, 3:42 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 PM CDT MON MAR 17 2008 TXZ171>173-188-190>194-208-209-182045- LLANO-BURNET-WILLIAMSON-GILLESPIE-BLANCO-HAYS-TRAVIS-BASTROP-LEE- CALDWELL-FAYETTE- 342 PM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHEAST PORTIONS OF SOUTH CENTRAL TEXAS FOR TONIGHT THROUGH TUESDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NEARLY ALL OF SOUTH CENTRAL TEXAS TONIGHT THROUGH TUESDAY MORNING. A STRONG STORM SYSTEM WILL MOVE BEGIN TO AFFECT TEXAS TODAY...WITH A THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY MONDAY NIGHT AND TUESDAY. TXZ184>187-189-204>207-220>225-182045- EDWARDS-REAL-KERR-BANDERA-KENDALL-MEDINA-BEXAR-COMAL-GUADALUPE- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 342 PM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG STORM SYSTEM WILL MOVE BEGIN TO AFFECT TEXAS TODAY...WITH A THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY MONDAY NIGHT AND TUESDAY. TXZ183-202-203-217>219-228-182045- VAL VERDE-KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-DIMMIT- 342 PM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG STORM SYSTEM WILL MOVE BEGIN TO AFFECT TEXAS TODAY...WITH A THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE THROUGH EARLY TUESDAY MORNING. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGH EARLY TUESDAY MORNING. A RED FLAG WARNING IS IN EFFECT FOR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 7 PM TUESDAY. A STRONG STORM SYSTEM WILL PRODUCE STRONG WEST TO NORTHWEST WINDS LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON. THESE WINDS WILL RESULT IN DRYING CONDITIONS FOR SEVERAL HOURS...WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO NEAR 25 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY MONDAY NIGHT AND TUESDAY MORNING.
In the hours before
Local storm report, Mar 17, 7:37 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 N VANDERPOOL 29.81N 99.55W
03/17/2008 M0.88 INCH BANDERA TX EMERGENCY MNGR
LOST MAPLES SP
0735 PM HAIL VANDERPOOL 29.74N 99.55W
03/17/2008 M1.25 INCH BANDERA TX EMERGENCY MNGR
&&
JPBLocal storm report, Mar 17, 8:23 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
823 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL TARPLEY 29.63N 99.28W
03/17/2008 M0.75 INCH BANDERA TX EMERGENCY MNGR
&&
JPBLocal storm report, Mar 17, 8:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 3 NW MEDINA 29.83N 99.29W
03/17/2008 M0.75 INCH BANDERA TX CO-OP OBSERVER
&&
JPBLocal storm report, Mar 17, 8:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 2 W MEDINA 29.80N 99.28W
03/17/2008 M1.75 INCH BANDERA TX EMERGENCY MNGR
ON HWY 337 ALSO 1.60 IN OF RAIN
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:03 PM CDT | Tornado Warning | EWX | Bandera | 27 min |
| Mar 17, 7:27 PM CDT | Tornado Warning | EWX | Bandera | 33 min |
| Mar 17, 7:36 PM CDT | Severe Thunderstorm Warning | EWX | Real | 24 min |
| Mar 17, 7:59 PM CDT | Severe Thunderstorm Warning | EWX | Real | 31 min |
| Mar 17, 7:59 PM CDT | Tornado Warning | EWX | Bandera | 23 min |
| Mar 17, 8:04 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 45 min |
| Mar 17, 8:16 PM CDT | Tornado Warning | EWX | Real | 29 min |
| Mar 17, 8:17 PM CDT | Tornado Warning | EWX | Kerr | 27 min |
| Mar 17, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 46 min |
| Mar 17, 10:41 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 34 min |
| Mar 17, 11:03 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 42 min |
| Mar 17, 11:41 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 49 min |
| Mar 18, 12:29 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 46 min |
| Mar 18, 1:03 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 42 min |
| Mar 18, 1:24 AM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| Mar 18, 1:25 AM CDT | Tornado Warning | EWX | Val Verde | 35 min |
| Mar 18, 1:52 AM CDT | Tornado Warning | EWX | Edwards | 23 min |
| Mar 18, 2:14 AM CDT | Tornado Warning | EWX | Edwards | 16 min |
| Mar 18, 2:32 AM CDT | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 18 hr |
| Mar 18, 2:44 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Mar 18, 2:44 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Mar 18, 1:05 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 55 min |
| Mar 18, 2:08 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.